| Model Number |
N/A |
| Medical Device Problem Codes |
Contamination /Decontamination Problem (2895); Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/31/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Each event reported to bd is evaluated and investigated in accordance with our complaint investigation procedures.The investigation process includes, but is not limited to, evaluation of the event details provided by the complaint facility, a review of complaint history, manufacturing records and risk document where applicable, and an evaluation of the subject device when available to identify potential contributing factors.The device has not been returned to the manufacturer for evaluation.
Event or Problem Description
It was reported that the needle has a small piece of plastic has broken off the end white cap that is attached into the female hub of the needle resulting in a foreign body within the hub.This should not be there.This cap should be removed intact with a hub free of a foreign body.No other information was provided.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of excess molding material found inside the luer is confirmed and was determined to be supplier related.One 19 ga x 1 in.Safestep infusion set without a y-site was returned for evaluation.An initial visual observation revealed no obvious use residues throughout the returned device.The infusion set was returned inside its cardboard packaging.The white luer cap was returned attached to the proximal luer of the device.A microscopic observation revealed white material from the luer cap found inside the proximal luer of the infusion set.Microscopic observation of the white luer cap revealed a damaged luer cap where material appeared to be missing and uneven along the section of the luer cap that sits inside the proximal luer of the infusion set.It was determined that the cause of the failure was related to the manufacture of the device.The device is a supplied component and the supplier has been notified of this event.This complaint will be recorded for future trending and monitoring purposes.